Alert archive / Texas / Red Flag Warnings in 2013

Red Flag Warning 25, NWS Midland/Odessa, TX

April 16, 2013Andrews County, Gaines County, Texas

NWS Midland/Odessa, TX issued this red flag warning at Apr 16, 2013, 5:28 AM CDT for Andrews County, Gaines County, Texas. It took effect at Apr 16, 2013, 1:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 16, 2013, 5:28 AM CDT (10:28 UTC)
In effect from
Apr 16, 2013, 1:00 PM CDT
Expired
Apr 16, 2013, 10:00 PM CDT
In force
9 hr
Issued by
NWS Midland/Odessa, TX

Counties Andrews County, TX, Gaines County, TX

The radar

The Midland/Odessa radar (KMAF), 77 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2013-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2013-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5155 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

508 
WWUS84 KMAF 161028
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
528 AM CDT TUE APR 16 2013

...A RED FLAG WARNING IS IN EFFECT TODAY FROM NOON MDT/1 PM CDT
FOR ALL OF SOUTHEAST NEW MEXICO...THE GUADALUPE MOUNTAINS...VAN
HORN CORRIDOR AND THE NORTHWEST PERMIAN BASIN FOR VERY HIGH TO
EXTREME FIRE DANGER...SINGLE DIGIT RH'S AND SOUTHWEST WINDS 20 TO
30 MPH...

...A RED FLAG WARNING IS IN EFFECT FROM 11 AM MDT/NOON CDT TO 9 PM
MDT/10 PM CDT WEDNESDAY FOR ALL OF SOUTHEAST NEW MEXICO...THE
GUADALUPE MOUNTAINS AND VAN HORN CORRIDOR FOR VERY HIGH TO EXTREME
FIRE DANGER...SINGLE DIGIT RH'S AND SOUTHWEST WINDS 20 MPH OR
GREATER...

...A FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR AREAS ALONG A LINE FROM SEMINOLE TO
ANDREWS TO PECOS TO ALPINE AND MARFA FOR VERY HIGH FIRE
DANGER...SINGLE DIGIT RH'S AND WINDS POSSIBLY 20 MPH OR GREATER...

.UNSEASONABLY WARM TEMPERATURES WILL CONTINUE TODAY COMBINING WITH
AMBIENT DRY CONDITIONS TO PRODUCE MINIMUM RH/S OF 5 TO 10 PERCENT
AREAWIDE. SOUTHWEST WINDS WILL ALSO INCREASE BEHIND THE DRYLINE AS
A SURFACE TROUGH STRENGTHENS ACROSS THE AREA. CRITICAL FIRE
WEATHER CONDITIONS ARE AGAIN POSSIBLE OVER THE WESTERN HALF OF
THE AREA WEDNESDAY AFTERNOON AS AN UPPER LEVEL STORM SYSTEM DRAW
CLOSER TO THE PLAINS.

NMZ114-115-TXZ057-258-162230-
/O.UPG.KMAF.FW.A.0022.130416T1900Z-130418T0100Z/
/O.NEW.KMAF.FW.W.0026.130417T1700Z-130418T0300Z/
/O.NEW.KMAF.FW.W.0025.130416T1800Z-130417T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
GUADALUPE MOUNTAINS-
528 AM CDT TUE APR 16 2013 /428 AM MDT TUE APR 16 2013/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR GUSTY WINDS
AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS...VAN HORN CORRIDOR 
AND THE SOUTHEAST NEW MEXICO PLAINS...

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT TO 10 PM
CDT /9 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE
GUADALUPE MOUNTAINS...VAN HORN CORRIDOR AND THE SOUTHEAST NEW
MEXICO PLAINS...

* WIND...TODAY...SOUTHWEST 20 TO 30 MPH MOUNTAINS...15 TO 25
  PLAINS. WEDNESDAY...SOUTHWEST 30 TO 40 MPH MOUNTAINS...20 TO 30
  PLAINS. 

* TEMPERATURES...5 TO 15 DEGREES ABOVE NORMAL.

* HUMIDITY....5 TO 10 PERCENT.

* FIRE DANGER....VERY HIGH TO EXTREME.

* IMPACTS.....ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ045-050-162230-
/O.NEW.KMAF.FW.W.0025.130416T1800Z-130417T0300Z/
/O.NEW.KMAF.FW.A.0023.130417T1700Z-130418T0300Z/
GAINES-ANDREWS-
528 AM CDT TUE APR 16 2013

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM
CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE 
NORTHWEST PERMIAN BASIN...

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE
NORTHWEST PERMIAN BASIN...

* WIND...TODAY...SOUTH 15 TO 25 MPH.  
  WEDNESDAY...SOUTHWEST 20 TO 25 MPH.

* TEMPERATURES...5 TO 15 DEGREES ABOVE NORMAL.

* HUMIDITY...5 TO 10 PERCENT.

* FIRE DANGER....VERY HIGH TO EXTREME.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ058>060-067-074-162230-
/O.NEW.KMAF.FW.A.0023.130417T1700Z-130418T0300Z/
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-
DAVIS/APACHE MOUNTAINS AREA-
528 AM CDT TUE APR 16 2013

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE UPPER 
TRANS PECOS AND THE DAVIS AND APACHE MOUNTAINS...

* WIND...WEDNESDAY...SOUTHWEST 20 TO 25 MPH. 

* TEMPERATURES...5 TO 15 DEGREES ABOVE NORMAL.

* HUMIDITY...5 TO 10 PERCENT.

* FIRE DANGER....VERY HIGH TO EXTREME.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
1 follow-up statement
853 
WWUS84 KMAF 161954
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
254 PM CDT TUE APR 16 2013

...A RED FLAG WARNING IS IN EFFECT THROUGH THIS EVENING FOR ALL
OF SOUTHEAST NEW MEXICO...THE GUADALUPE MOUNTAINS...VAN HORN
CORRIDOR AND THE NORTHWEST PERMIAN BASIN FOR VERY HIGH FIRE
DANGER...VERY LOW RH'S AND SOUTHWEST WINDS 20 TO 30 MPH...

...A RED FLAG WARNING IS IN EFFECT FROM 11 AM MDT/NOON CDT TO
9 PM MDT/10 PM CDT WEDNESDAY FOR ALL OF SOUTHEAST NEW MEXICO...
THE GUADALUPE MOUNTAINS AND VAN HORN CORRIDOR FOR VERY HIGH TO
EXTREME FIRE DANGER...SINGLE DIGIT RH'S AND SOUTHWEST WINDS
20 MPH OR GREATER...

...A FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR AREAS ALONG A LINE FROM SEMINOLE TO
ANDREWS TO PECOS TO ALPINE AND MARFA FOR VERY HIGH FIRE DANGER...
SINGLE DIGIT RH'S AND WINDS POSSIBLY 20 MPH OR GREATER...

.UNSEASONABLY WARM TEMPERATURES TODAY COMBINED WITH AMBIENT DRY
CONDITIONS HAVE PRODUCED MINIMUM RH/S OF 5 TO 10 PERCENT ACROSS
SEVERAL LOCATIONS THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE
BEHIND THE DRYLINE ACROSS THE WEST AS A SURFACE TROUGH STRENGTHENS
ACROSS THE AREA RESULTING IN NEAR CRITICAL TO CRITICAL FIRE
WEATHER CONDITIONS ACROSS PORTIONS OF SOUTHEAST NEW MEXICO AND
WEST TEXAS THROUGH THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS
ARE AGAIN POSSIBLE OVER THE WESTERN HALF OF THE AREA WEDNESDAY
AFTERNOON AS AN UPPER LEVEL STORM SYSTEM APPROACHES THE PLAINS.

NMZ114-115-TXZ057-258-170300-
/O.CON.KMAF.FW.W.0025.000000T0000Z-130417T0300Z/
/O.CON.KMAF.FW.W.0026.130417T1700Z-130418T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
GUADALUPE MOUNTAINS-
254 PM CDT TUE APR 16 2013 /154 PM MDT TUE APR 16 2013/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE 
MOUNTAINS...VAN HORN CORRIDOR AND THE SOUTHEAST NEW MEXICO 
PLAINS...

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TO 10 PM CDT /9 PM MDT/ WEDNESDAY FOR GUSTY WINDS AND LOW
HUMIDITY FOR THE GUADALUPE MOUNTAINS...VAN HORN CORRIDOR AND THE
SOUTHEAST NEW MEXICO PLAINS...

* WIND...TODAY...SOUTHWEST 20 TO 30 MPH MOUNTAINS...15 TO 25 FOR
  THE PLAINS. WEDNESDAY...SOUTHWEST 30 TO 40 MPH MOUNTAINS...20
  TO 30 FOR THE PLAINS.

* TEMPERATURES...5 TO 15 DEGREES ABOVE NORMAL.

* HUMIDITY....5 TO 10 PERCENT.

* FIRE DANGER....VERY HIGH TO EXTREME.

* IMPACTS.....ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ045-050-170300-
/O.CON.KMAF.FW.W.0025.000000T0000Z-130417T0300Z/
/O.CON.KMAF.FW.A.0023.130417T1700Z-130418T0300Z/
GAINES-ANDREWS-
254 PM CDT TUE APR 16 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE NORTHWEST PERMIAN
BASIN...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY 
FOR THE NORTHWEST PERMIAN BASIN...


* WIND...TODAY...SOUTH 15 TO 25 MPH. 
  WEDNESDAY...SOUTHWEST 20 TO 25 MPH. 

* TEMPERATURES...5 TO 15 DEGREES ABOVE NORMAL.

* HUMIDITY...5 TO 10 PERCENT.

* FIRE DANGER....VERY HIGH TO EXTREME.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ058>060-067-074-170300-
/O.CON.KMAF.FW.A.0023.130417T1700Z-130418T0300Z/
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-
DAVIS/APACHE MOUNTAINS AREA-
254 PM CDT TUE APR 16 2013

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE 
UPPER TRANS PECOS AND THE DAVIS AND APACHE MOUNTAINS...

* WIND...WEDNESDAY...SOUTHWEST 20 TO 25 MPH.

* TEMPERATURES...5 TO 15 DEGREES ABOVE NORMAL.

* HUMIDITY...5 TO 10 PERCENT.

* FIRE DANGER....VERY HIGH TO EXTREME.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 16, 5:12 AM CDT, 16 minutes earlier.

Area forecast discussion, Apr 16, 5:12 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
512 AM CDT TUE APR 16 2013

.DISCUSSION...

WV IMAGERY SHOWS A BROAD...UPPER TROUGH OVER THE NRN
ROCKIES...RESULTING IN SW FLOW ALOFT OVER WEST TEXAS/SE NM. TO THE
NORTH...SFC ANALYSIS SHOWED A WEAK COLD FRONT MOVING THRU THE S
PLAINS...WHICH IS FORECAST TO MOVE INTO THE WRN LOW ROLLING PLAINS
BEFORE STALLING LATER TODAY.  SOUTH OF THIS FEATURE...INCREASING
RETURN FLOW WILL SHARPEN UP A DRYLINE THIS AFTERNOON...SETTING UP A
TRIPLE PT SOMEWHERE INVOF KMAF.  DEWPOINTS IN IN THE WARM SECTOR IN
SRN SCURRY COUNTY RAMP UP TO 60F OR BETTER THIS EVENING AS THE
DRYLINE RETREATS WEST...RESULTING IN SBCAPES IN EXCESS OF 4000
J/KG...AND LI/S OF -10 OR SO.  STEEP MID-LVL LR/S OF NEARLY 9 DEG
C/KM...DRY SUBCLOUD LAYERS...AND GOOD VEERING PROFILES WILL FAVOR
HAIL/DAMAGING WIND THREATS FROM SUPERCELLS DEVELOPING ALONG THE
EASTERN FRINGE OF THE FA. BOTH THE NAM AND GFS ADVERTISE 0-3KM SR
HELICITIES IN EXCESS OF 150 MS/S2...BUT WE/LL NOT MENTION A TORNADO
THREAT ATTM.  WEST OF THE DRYLINE...CRITICAL FIRE WX CONDITIONS ARE
EXPECTED. SEE FIRE WX SECTION BELOW.

THE UPPER TROUGH IS FORECAST TO DIG TO THE FOUR CORNERS BY 00Z
THURSDAY...RESULTING IN INCREASING SOUTHWESTERLY FLOW IN RESPONSE TO
A SFC TROUGH MOVING INTO THE SRN PLAINS.  LATEST NAM SHOWS A NICE
MTN WAVE SIGNATURE DEVELOPING OVER THE GUADALUPES BY WEDNESDAY
AFTERNOON...AND CONTINUING INTO THURSDAY.  THUS...WE/VE ISSUED A
WIND WATCH FOR THAT TIMEFRAME.  THIS INCREASED SW FLOW WILL LIKELY
SPILL OUT ONTO THE ADJACENT PLAINS.  CRITICAL FIRE WX CONDITIONS
WILL BE A GIVEN NW...AND LATER SHIFTS CAN DECIDE HOW FAR S AND E TO
EXTEND IT.  TEMPS TODAY AND WEDNESDAY WILL REMAIN WELL-ABV
NORMAL...BEFORE YET ANOTHER COLD FRONT DROPS INTO THE REGION
WEDNESDAY NIGHT AS THE UPPER TROUGH EJECTS NE.  MODELS DEVELOP
CONVECTION AHEAD OF THE FRONT ON A DRYLINE ON THE ERN EDGE OF THE
FA...AND AGAIN WHEN THE FRONT COMES THRU LATE WEDNESDAY NIGHT.
FRONT WILL KNOCK TEMPS WELL-BELOW NORMAL THURSDAY AND
FRIDAY...WARMING TO ABOVE-NORMAL SUNDAY AND MONDAY AS NW FLOW ALOFT
TRANSITIONS TO ZONAL.  TUESDAY IS UP IN THE AIR...W/THE ECMWF
BRINGING ANOTHER TROUGH/COLD FRONT INTO THE AREA...WHEREAS THE GFS
DOES NOT.  BEARS WATCHING.

&&

.FIRE WEATHER...

CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST ACROSS WESTERN
PORTIONS OF THE AREA TODAY AND WEDNESDAY AHEAD OF A STRONG COLD
FRONT. WILL UPGRADE THE FWW TO A RFW FOR ALL OF SE NM...THE
GUADALUPE MOUNTAINS AND NORTHWEST PORTIONS OF THE PERMIAN BASIN
WHERE SW WINDS WILL BE AROUND 20 MPH AND RH VALUES 5-10 PERCENT.
CONFIDENCE HAS INCREASED ON YET ANOTHER CRITICAL FIRE WEATHER DAY
WEDNESDAY...SO HAVE ALSO UPGRADED TO A RFW FOR SE NM AND THE
GUADALUPE MOUNTAINS WITH A FIRE WEATHER WATCH BORDERING THIS TO THE
EAST. IT IS POSSIBLE THIS WATCH MAY BE EXPANDED OR UPGRADED IN LATER
FORECASTS. A COLD FRONT WILL MOVE ACROSS THE AREA WEDNESDAY NIGHT
BRINGING A BRIEF BREAK FROM FIRE WX THROUGH THE END OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 90  62  88  44  /   0   0  10  10
BIG SPRING TX              92  67  89  49  /  10  10  10  10
CARLSBAD NM                90  59  87  47  /   0   0   0  10
DRYDEN TX                  94  69  94  59  /   0  10  10  10
FORT STOCKTON TX           94  64  93  53  /   0   0   0  10
GUADALUPE PASS TX          83  53  78  42  /   0   0   0   0
HOBBS NM                   88  58  85  45  /   0   0   0  10
MARFA TX                   85  45  82  40  /   0   0   0   0
MIDLAND INTL AIRPORT TX    93  67  90  48  /  10   0  10  10
ODESSA TX                  91  66  89  48  /  10   0  10  10
WINK TX                    94  60  94  48  /   0   0   0  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
     THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
     NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     RED FLAG WARNING FROM 11 AM TO 9 PM MDT WEDNESDAY FOR THE
     FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
     SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
     AFTERNOON FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF
     EDDY COUNTY.

TX...RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10
     PM CDT /9 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
     ANDREWS...GAINES...GUADALUPE MOUNTAINS...VAN HORN AND
     HIGHWAY 54 CORRIDOR.

     RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TO 10 PM CDT /9 PM
     MDT/ WEDNESDAY FOR THE FOLLOWING ZONES... GUADALUPE
     MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR.

     HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
     AFTERNOON FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

     FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR THE FOLLOWING ZONES... ANDREWS...DAVIS/APACHE
     MOUNTAINS AREA...GAINES...LOVING...REEVES COUNTY AND UPPER
     TRANS PECOS...WARD...WINKLER.

&&

29/44
Hazardous weather outlook, Apr 16, 2:56 AM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
256 AM CDT TUE APR 16 2013

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-170800-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
256 AM CDT TUE APR 16 2013 /156 AM MDT TUE APR 16 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

DRY AND WARM CONDITIONS WILL PREVAIL ACROSS SOUTHEAST NEW MEXICO AND
WEST TEXAS TODAY.  SINCE WEST TO SOUTHWEST WINDS WILL BE 20 MPH OR
GREATER OVER THE VAN HORN AREA...GUADALUPE MOUNTAINS...SOUTHEAST NEW
MEXICO PLAINS AND NORTHWEST PERMIAN BASIN...A RED FLAG WARNING IS IN
EFFECT FOR THESE AREAS TODAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING
ACROSS THE EASTERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS.
SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE
HAIL THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST OVER PORTIONS OF THE
AREA WEDNESDAY. A RED FLAG WARNING IS NOW IN EFFECT FOR THE VAN
HORN AREA...GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS AND
NORTHWEST PERMIAN BASIN.

STRONG WINDS ARE ALSO ANTICIPATED ACROSS THE GUADALUPE MOUNTAINS
WEDNESDAY AND THURSDAY...THEREFORE A HIGH WIND WATCH IS IN EFFECT
FOR THIS AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 4:12 AM CDTHigh Wind WatchMAF11 hr
Apr 16, 5:28 AM CDTFire Weather WatchMAFAndrews, Gaines, Loving, Ward, Winkler24 hr
Apr 16, 5:28 AM CDTRed Flag WarningMAFAndrews, Borden, Dawson, Ector, Gaines, Loving and 5 more41 hr
Apr 16, 2:45 PM CDTHigh Wind WarningMAF32 hr

Nearby

Red Flag Warnings in Texas, 2013Red Flag Warnings in New Mexico, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.